A Caltech Library Service

A ham sandwich theorem for general measures

Cox, G. W. and McKelvey, R. D. (1984) A ham sandwich theorem for general measures. Social Choice and Welfare, 1 (1). pp. 75-83. ISSN 0176-1714. doi:10.1007/BF00297061.

[img] PDF (sswp 337 - published) - Published Version
Restricted to Caltech community only
See Usage Policy.


Use this Persistent URL to link to this item:


The “ham sandwich” theorem has been proven only for measures that are absolutely continuous with respect to Lebesgue measure. After noting some uses of the ham sandwich approach in the study of majority rule voting, we prove a generalized version of the ham sandwich theorem which is applicable to arbitrary finite measures, and give some sufficient conditions for uniqueness of the hyperplane identified by the theorem.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemWorking Paper
Additional Information:© 1984 Springer-Verlag. Received: 14 April 1983; Accepted: 14 November 1983.
Issue or Number:1
Record Number:CaltechAUTHORS:20171010-101743926
Persistent URL:
Official Citation:Cox, G.W. & McKelvey, R.D. Soc Choice Welfare (1984) 1: 75.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:82249
Deposited By: Tony Diaz
Deposited On:10 Oct 2017 17:27
Last Modified:15 Nov 2021 19:49

Repository Staff Only: item control page